ArtsAutosBooksBusinessEducationEntertainmentFamilyFashionFoodGamesGenderHealthHolidaysHomeHubPagesPersonal FinancePetsPoliticsReligionSportsTechnologyTravel
  • »
  • Health»
  • Diseases, Disorders & Conditions

Peri-car What?

Updated on April 24, 2012

Complications Take 1

So if you have been reading, you will know that I was officially diagnosed with Lupus in 1991. Up to this point I had only been taking Naprosyn for the inflammation, however, I did mention that I also started Prednisone early on in my diagnosis and this is why.

My mom had gone out of town for a weekend, back in those days she was part of a Netball team and they traveled for competitions. While she was away I developed the strangest symptoms. I would walk up a flight of steps and become extremely winded. This was strange to me because I was still pretty much an athlete and very athletic; how could one flight of stairs cause me to lose my breathe. The other symptom was that I could feel my heart beating hard it even scared me. The last symptom was that I couldn't lay down, when I layed down I felt like I was sufficating and my heart felt like it was beating out of my chest.

Luckily I was still being closely monitored by my rheumatologist and I had an appointment that same week. So we went in and I explained exactly what I was experiencing. Upon hearing my symptoms and listening to my heart with a stethiscope my doctor sent me right over to a pediatric cardialogist.

The Cardiologist saw me right away and performed an echocardiagram right away. After taking some good pictures and listening to the beats he explained that I had Pericarditis.

Pericarditis? What is that? Pericarditis is when fluid fills in the sac of the heart, this sac is referred to as the pericardium. Some of the causes of this are bacterial infections, HIV or Autoimmune diseases. So this would be the first complication from the Lupus, and the most common treatment for reducing the inflammation is Prednisone.

Prednisone is a common drug used for many chronic illness. In many cases using this drug is inevitable because its effective and works fast. The downside is that long-term use can cause other complications so always speak to your doctor about other possible options.

"I will lift up mine eyes unto the hills, from whence cometh my help. My help cometh from the Lord, which made heaven and Earth"~ Psalms 121:1-2
"I will lift up mine eyes unto the hills, from whence cometh my help. My help cometh from the Lord, which made heaven and Earth"~ Psalms 121:1-2

Fear, Worry, and Serenity

What I felt while all this stuff was beginning to happen was fear and worry. What am I going to do, how can my life continue like this? After about two weeks of the prednisone I began to get what's called the "moon face". My face looked huge and everyone kept telling me how fat I was getting, and I kept having to explain that I wasn't getting fat I was taking medication.

Another thing they failed to tell me was that prednisone can cause mood swings. I was so moody, mostly depressed. I hated that people kept calling me fat and that I felt like everything was just spinning out of control. I had plans, plans of being a doctor, and I had began working on that plan by getting good grades. Yes I believed in God but what does my faith say about this? Sometimes I felt like I was being punished, other times I felt like God had forgotten me.

While all this medical stuff was going on, I had consistently began going to church; began making a conscious decision to be at church. I would be in church all day; First Sunday School, break for lunch in the eating area and then we would have the evening afternoon service. This truly brought joy to my life even at that young age. Being in church brought me peace even at the age of twelve and here began my spiritual awakening.

Comments

    0 of 8192 characters used
    Post Comment

    No comments yet.